Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 125, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 11, 2004, 2:23 PM CDT for Simpson County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2004, 2:23 PM CDT (19:23 UTC)
- Expired
- May 11, 2004, 3:05 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:25 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 11, 11:25 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT TUE MAY 11 2004 .DISCUSSION... DOING A MESOSCALE/SYNOPTIC ANALYSIS THIS MORNING SHOWS A VARIETY OF FACTORS COMING TOGETHER FOR WIDESPREAD CONVECTIVE DEVELOPMENT THIS AFTERNOON: VERY LITTLE EVIDENCE OF CAPPING INVERSION ON MORNING SOUNDINGS AROUND THE REGION GOOD LOW LEVEL WAA REGIME SET UP OVER MOST OF SOUTHERN AND WESTERN CWA LOW TO MODERATE LEVELS OF INSTABILITY (1500-2500 SURFACE-BASED CAPE) PVA ENTERING THE REGION AS S/W APPROACHES THE MS RIVER DIFFERENTIAL HEATING BOUNDARY SETTING UP FROM NW TO SE ACROSS THE FORECAST AREA AND SEA-BREEZE TYPE CONVECTION MIGRATING TOWARD SOUTHEAST MS ZONES. THINKING IS THAT THE LEAST AMOUNT OF COVERAGE WILL BE ACHIEVED IN NORTHEAST MISSISSIPPI THIS AFTERNOON...BUT STILL WILL KEEP CHANCE HERE. I BUMPED UP POPS TO CATEGORICAL IN THE SOUTHEAST AND STRENGTHENED LIKELIES IN CENTRAL MS NEAR THE DIFF HEATING BOUNDARY. ONLY MINOR POPS ADJUSTMENT OTHERWISE. ONLY OTHER MAJOR ADJUSTMENTS WERE MADE TO TEMPERATURES...MAINLY LOWERING HIGHS AROUND ONE CATEGORY IN AREAS WHERE POPS WHERE STRENGTHENED. THE REASONING FOR THIS SHOULD BE SELF EVIDENT. UPDATES TO GRIDS HAVE BEEN MADE WITH ZONES COMING SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, May 11, 5:36 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 536 AM CDT TUE MAY 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121036- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 536 AM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY, MAY 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 11, 12:49 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HATTIESBURG 31.31N 89.31W
05/11/2004 1.00 INCH FORREST MS EMERGENCY MNGR
REPORTED BY HATTIESBURG EOC OFFICE
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:41 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| May 11, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| May 11, 3:06 PM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.